Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 26, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 30, 1997, 1:23 AM CDT for Kay County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 30, 1997, 1:23 AM CDT (06:23 UTC)
- Expired
- Jun 30, 1997, 4:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kay County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2990 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 300622
FFWOKC
OKC071-300915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
123 AM CDT MON JUN 30 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 415 AM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN NORTHEASTERN OKLAHOMA
KAY
INCLUDING THE FOLLOWING LOCATIONS
BLACKWELL...BRAMAN...HARDY...NEWKIRK...PONCA CITY AND
TONKAWA
DOPPLER RADAR INDICATED THAT AROUND 3 INCHES OF RAIN HAS FALLEN FROM
BLACKWELL TO TONKAWA. THE MESONET NEAR BLACKWELL HAS MEASURED JUST OVER
3 INCHES OF RAIN THIS EVENING. THE KAY COUNTY SHERIFFS OFFICE REPORTS
THAT HIGHWAY 11 IS CLOSED DUE TO HIGH WATER BETWEEN PONCA CITY AND
BLACKWELL... AND THAT NUMEROUS LOW LYING ROADS WERE ALSO UNDER WATER.
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE OVER KAY COUNTY AND
INCREASING THE THREAT OF FLASH FLOODING ACROSS THE COUNTY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
POTENTIAL OF FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
LAT...LON 3661 9700 3659 9745 3699 9745 3700 9672
...SPEG.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 9:33 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 29, 9:33 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 928 PM CDT SUN JUN 29 1997 THE STORMS MOVING THROUGH THE THALIA AND VERNON AREAS WILL LIKELY BE THE LAST FOR THE EVENING. FORECAST WILL BE UPDATED TO REMOVE POPS IN THE WEST AND MAKE ADJUSTMENTS FOR THE PERSISTENT STORMS IN THE NORTH. .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 29, 11:22 PM CDT, 2 hours 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1122 PM CDT SUN JUN 29 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 PM 1 WSW LAHOMA OK 60 MPH WIND GUST, MEASURED
06/29/97 MAJOR OKLAHOMA MESONETWORK
MCCLURELocal storm report, Jun 29, 11:27 PM CDT, 1 hour 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1122 PM CDT SUN JUN 29 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 PM 1 WSW LAHOMA OK 60 MPH WIND GUST, MEASURED
06/29/97 MAJOR OKLAHOMA MESONETWORK
MCCLURELocal storm report, Jun 30, 12:05 AM CDT, 1 hour 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1205 AM CDT MON JUN 30 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 PM GUTHRIE OK TREE LIMBS DOWN
06/29/97 LOGAN
1030 PM 3 N MEDFORD OK FLOODING
06/29/97 GRANT HWY 81 3 MILES NORTH OF
MEDFORD UNDER WATER
1030 PM 3 S MEDFORD OK FLOODING
06/29/97 GRANT HWY 81 2-3 MILES SOUTH OF
MEDFORD UNDER WATER
1030 PM 3 E MEDFORD OK FLOODING
06/29/97 GRANT HWY 11 3 MILES EAST OF
MEDFORD UNDER WATER
MCCLURELocal storm report, Jun 30, 12:06 AM CDT, 1 hour 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1205 AM CDT MON JUN 30 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 PM GUTHRIE OK TREE LIMBS DOWN
06/29/97 LOGAN
1030 PM 3 N MEDFORD OK FLOODING
06/29/97 GRANT HWY 81 3 MILES NORTH OF
MEDFORD UNDER WATER
1030 PM 3 S MEDFORD OK FLOODING
06/29/97 GRANT HWY 81 2-3 MILES SOUTH OF
MEDFORD UNDER WARTER
1030 PM 3 E MEDFORD OK FLOODING
06/29/97 GRANT HWY 11 3 MILES EAST OF
MEDFORD UNDER WATER
MCCLURELocal storm report, Jun 30, 1:15 AM CDT, 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
115 AM CDT MON JUN 30 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM BYRON OK FLOODING
06/29/97 ALFALFA SEVERAL COUNTY ROADS
UNDER WATER NEAR BYRON
MCCLURELocal storm report, Jun 30, 1:19 AM CDT, 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
115 AM CDT MON JUN 30 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM BYRONr OK FLOODING
06/29/97 ALFALFA SEVERAL COUNTY ROADS
UNDER WATER NEAR BYRON
MCCLUREThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 40 min |
| Jun 29, 7:13 PM CDT | Tornado Warning | OUN | Kay | 47 min |
| Jun 29, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 47 min |
| Jun 29, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 50 min |
| Jun 29, 7:45 PM CDT | Tornado Warning | OUN | Noble | 45 min |
| Jun 29, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 33 min |
| Jun 29, 8:06 PM CDT | Flash Flood Warning | OUN | Grant | 3 hr |
| Jun 29, 8:15 PM CDT | Flash Flood Warning | OUN | Alfalfa | 3 hr |
| Jun 29, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Noble | 47 min |
| Jun 29, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 47 min |
| Jun 29, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Noble, Payne | 48 min |
| Jun 29, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 48 min |
| Jun 29, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 35 min |
| Jun 29, 9:53 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Payne | 52 min |
| Jun 29, 9:57 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 48 min |
| Jun 29, 10:12 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 33 min |
| Jun 29, 10:23 PM CDT | Flash Flood Warning | OUN | Alfalfa, Grant | 3 hr |
| Jun 29, 10:33 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan | 42 min |
| Jun 29, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 45 min |
| Jun 30, 12:45 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 30 min |
| Jun 30, 1:35 AM CDT | Flash Flood Warning | OUN | Alfalfa, Grant | 3 hr |
| Jun 30, 4:25 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 50 min |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.